Indiana, 2013Damaging Winds in Indiana, September 11, 2013
September 11, 2013 · NWS IWX · 4 events in 2 counties and zones
A strong cold front swept through the region interacting with a strongly sheared, moderately unstable environment. Numerous thunderstorms developed rapidly and produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front swept through the region interacting with a strongly sheared, moderately unstable environment. Numerous thunderstorms developed rapidly and produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 11, 2:37 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 11, 2:37 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT WED SEP 11 2013
.SYNOPSIS...
ISSUED AT 1150 AM EDT TUE SEP 10 2013
A COLD FRONT WILL SAG SLOWLY SOUTHWARD THROUGH THE SOUTHERN GREAT
LAKES LATER TODAY. SOUTH OF THE FRONT TEMPERATURES WILL CLIMB INTO
THE LOWER TO POSSIBLY MIDDLE 90S...WITH 70S AND 80S BEHIND THE
FRONT. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
AND EVENING...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING INTO TONIGHT. BEHIND THE FRONT...SIGNIFICANTLY COOLER
AIR WILL SPREAD THROUGH THE REGION. HIGHS ON THURSDAY WILL BE ON
THE ORDER OF 15 TO 20 DEGREES COOLER THAN TODAY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 332 PM EDT WED SEP 11 2013
FOCUS OF FORECAST ON NEXT 6 TO 9 HOURS WITH CONVECTION CHANCES
ALONG/AHEAD OF COLD FRONT.
TEMPS HAVE MANAGED TO CLIMB TO AOA 90 MOST EVERYWHERE EXCEPT NEAR
THE IMMEDIATE LAKE SHORE AND FAR NE AREAS (WHICH COULD STILL MAKE IT
AT 20Z). ONSHORE WIND HAS NOW SETTLED INTO KBEH WITH A 10 DEGREE
DROP IN TEMPS AFTER A PEAK OF 89 A FEW HOURS AGO. AS MANY OF THE
HIGH RES MODELS INDICATED...LL MSTR HAS BEEN MIXED OUT WITH MOST
LOCATIONS IN THE 60 TO 63 DEGREE RANGE FOR DEWPTS. THE EXCEPTION WAS
ALONG A OUTFLOW BOUNDARY THAT HAS NOW STALLED OUT FROM WOLCOTT IN TO
COLUMBIA CITY TO MONROE MI. AN ISOLATED SHOWER OR 2 MANAGED TO POP
ACROSS MAINLY NW OHIO...BUT DIED JUST AS QUICK. 18Z DTX SOUNDING
SHOWED ANY CAPPING HAS BEEN ERODED. HOWEVER...LACK OF FORCING NW OF
THIS BOUNDARY LOOKS TO PRECLUDE ANY DEVELOPMENT UNTIL ARRIVAL OF
COLD FRONT. COLD FRONT WAS LOCATED ROUGHLY FROM QUAD CITIES IOWA TO
THE THUMB OF MICHIGAN. CLUSTER OF SHOWERS AND ISOL THUNDER WAS
MOVING ACROSS THE LAKE AND SHOWING SIGNS OF TRYING TO EXPAND
SWARD. WILL HAVE A SLGT CHC POPS IN FAR NW AREAS AND BLEND INTO
LATER THIS AFTERNOON/EVE TO REFLECT POTENTIAL FOR AT LEAST WIDELY
SCT CONVECTION AS COLD FRONT EDGES SOUTH. SVR RISK LOOKING
MINIMAL WITH MAIN FOCUS WELL SE OF THE AREA (16Z DAY 1 OUTLOOK
REMOVED MOST OF THE AREA FROM SLGT RISK) BUT STILL WORTHY OF
WATCHING OVER THE NEXT COUPLE OF HOURS. HRRR HAS SUGGESTED OVER
THE PAST FEW RUNS OF CONVECTION DEVELOPING BACK ACROSS
ILLINOIS/IOWA COULD MOVE IN LATER THIS EVENING/OVERNIGHT. POPS
LATER TONIGHT MAY NEED TO BE EXPANDED SOMEWHAT NW WARD...BUT AGAIN
CONFIDENCE IN ANY ONE SOLUTION TO LOW.
AS NOTED IN PAST DISCUSSION...AIR BEHIND THIS FRONT WILL BE COOLER
THAN PAST SEVERAL DAYS BUT PRETTY SEASONABLE FOR MID SEPT WITH HIGHS
IN THE MID TO UPR 70S. STRONGER TROUGH AND PUSH OF MUCH COLDER AIR
WILL ARRIVE THURSDAY AFTERNOON. THIS FRONT IS DYNAMICALLY MORE
IMPRESSIVE BUT SERIOUSLY LACKING MSTR (MORE SO THAN TODAY). A FEW OF
THE MODELS SHOW A FEW SHOWERS COULD IMPACT FAR NE AREAS LATE THURS
AM INTO THE AFTERNOON UNTIL FROPA BUT WILL LEAVE FORECAST DRY FOR
NOW.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 332 PM EDT WED SEP 11 2013
SIG SW TROUGH OVR SRN SK WILL CONT TO AMPLIFY SEWD THROUGH THE ST
LAW VALLEY SHRT TERM W/RAPIDLY FOLLOWING SECONDARY DISTURBANCE QUICK
ON ITS HEELS LT THU ALL CARVING OUT A RESPECTABLY DEEP TROUGH OVR
NEW ENGLAND THIS WEEKEND. STG SFC ANTICYCLONE BLDG SWD INTO THE OH
VALLEY AS THIS EVOLVES WILL BRING ABT THE COLDEST AIR OF THE SEASON
SO FAR AND IN STARK CONTRAST TO HEAT OF LAST TWO DAYS. PER MOS
TRENDS AND IN LIGHT OF TEMPS ACRS CNTRL CANADA SEE SOME VALIDITY TO
MET MOS IMPLIED MID-UPR 30 MINS SAT AM UNDERNEATH CRUX OF SFC RIDGE.
REGARDLESS BREVITY OF DEEP CAA SURGE SHRT LIVED W/PROGRESSIVE FLW
ALOFT CONTG...ALTHOUGH SEASONABLY COOL TEMPS SHLD EXTEND THROUGH SAT
BFR TEMPERED MODERATION ENSUES TIED TO THE BEGINNINGS OF LARGER
SCALE PATTN SHIFT ACRS NOAM NOTED IN MOST MED RANGE GUIDANCE AT LONG
RANGE...DYS 6-10 AND OF WHICH LOOKS TO RESULT IN A MUCH WETTER/WARMER 8-14
DY PD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 140 PM EDT WED SEP 11 2013
CONFIDENCE IN CONVECTION THROUGH THE FIRST HALF OF THE PERIOD WANING
AS OUTFLOW BOUNDARY CONTINUED TO WORK ACROSS THE AREA. AT 1730Z THIS
FEATURE WAS LOCATED FROM PONTIAC MI SE TO BETWEEN WARSAW AND
COLUMBIA CITY TO MONTICELLO. WHILE ACCAS FIELD HAS BEEN TRYING TO
ESTABLISH ITSELF ALONG THIS FEATURE...STRONG MIXING HAS DECIMATED
EARLIER CLOUD COVER WITH NEW DEVELOPMENT NOW BEING NOTED ALONG AND
EST OF THE BOUNDARY AS CONVECTIVE TEMPS APPEARS NEARLY MET. BEHIND
THIS FEATURE CHANCES FOR CONVECTION WILL LIKELY HINGE ON COLD
FRONT DROPPING IN THIS EVENING. A STRAY SHOWER/STORMS CAN'T BE
RULED OUT THIS AFTERNOON AT KFWA AS THE OUTFLOW BOUNDARY PASSES
THROUGH AND INTERACTS WITH CURRENT CU FIELD. HOWEVER...GIVEN
INHERITED TIMING OF TEMPO GROUP AND LOW CONFIDENCE...REMOVED
MENTION OF ANY CONVECTION FROM BOTH SITES. TRENDS WILL BE
MONITORED FOR INCLUSION OF CONVECTION ONCE AGAIN IN LATER
AMENDMENTS/00Z TAFS.
HAVE ALSO PUSHED BACK MAIN WIND SHIFT WITH COLD FRONT WITH SOMEWHAT
SLOWER ARRIVAL INITIALLY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM THURSDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR INZ003.
MI...BEACH HAZARDS STATEMENT FROM THURSDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM THURSDAY TO 6 AM EDT SATURDAY FOR
LMZ043-046.
&&
SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...T
AVIATION...FISHER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Sep 11, 2:27 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT WED SEP 11 2013
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-121000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
327 PM EDT WED SEP 11 2013 /227 PM CDT WED SEP 11 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
A FEW STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-MIZ077-121000-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
327 PM EDT WED SEP 11 2013 /227 PM CDT WED SEP 11 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
A FEW STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND STRONG RIP
CURRENTS ARE EXPECTED TO DEVELOP ON LAKE MICHIGAN BEACHES THURSDAY
AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-121000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
327 PM EDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.
A FEW STORMS MAY PRODUCE LOCALLY GUSTY WINDS AND HIGH WAVES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT AND DANGEROUS SWIMMING
CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE EXPECTED TO
DEVELOP THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Sep 11, 3:42 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT WED SEP 11 2013
MIZ079-112115-
ST. JOSEPH MI-
442 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORM OVER NORTHERN ST. JOSEPH COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THREE RIVERS...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CENTREVILLE...
COLON...
FISHERS LAKE...
MENDON...WASEPI AND NOTTAWA...
FAIRFAX...LEONIDAS AND FINDLEY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4188 8530 4194 8569 4204 8567 4208 8534
4207 8529
TIME...MOT...LOC 2042Z 270DEG 22KT 4198 8562
FISHERSpecial weather statement, Sep 11, 4:16 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT WED SEP 11 2013
MIZ079>081-112200-
BRANCH MI-HILLSDALE MI-ST. JOSEPH MI-
516 PM EDT WED SEP 11 2013
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS ST. JOSEPH AND BRANCH
INTO NORTHERN HILLSDALE COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST
OF JONESVILLE TO 7 MILES NORTHWEST OF BRONSON TO WHITE
PIGEON...MOVING EAST AT 30 MPH. A WIND GUST TO 46 MPH WAS RECORDED
IN THREE RIVERS.
ONE HALF INCH DIAMETER HAIL...WINDS TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
STURGIS...
COLDWATER...
LITCHFIELD...
BRONSON...
QUINCY...
JONESVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. WINDS OF THIS STRENGTH COULD BRING DOWN SMALL TREE LIMBS OR
ROTTEN TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.
LAT...LON 4207 8436 4202 8436 4176 8512 4178 8578
4180 8576 4208 8496
TIME...MOT...LOC 2113Z 271DEG 25KT 4221 8443 4193 8527
4181 8560
FISHERLocal storm report, Sep 11, 4:38 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG THREE RIVERS 41.94N 85.63W
09/11/2013 ST. JOSEPH MI FIRE DEPT/RESCUE
REPORTS OF TREES AND POWERLINES DOWN
&&
KGLocal storm report, Sep 11, 4:59 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG MENDON 42.01N 85.45W
09/11/2013 ST. JOSEPH MI PUBLIC
TREE DOWN ON GARAGE
&&
KGThunderstorm Wind, Lagrange
- When
- September 11, 5:05 PM EST to 5:06 PM EST
- Where
- Lagrange County, Howe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.720, -85.420
The public reported several 15 to 19 foot tall trees down in the area, some onto power lines.
Thunderstorm Wind, Lagrange
- When
- September 11, 5:07 PM EST to 5:08 PM EST
- Where
- Lagrange County, 2.81 mi N of Howe
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.760, -85.430
The Tri-Lakes Fire Department reported the roof off one building and the Hampton Inn suffering damage.
Thunderstorm Wind, Steuben
- When
- September 11, 5:26 PM EST to 5:27 PM EST
- Where
- Steuben County, 2.08 mi NW of Moonlight Bay
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.600, -85.060
An off duty NWS employee reported a concentrated area of uprooted trees on the southeast side of Golden Lake.
Thunderstorm Wind, Steuben
- When
- September 11, 5:27 PM EST to 5:28 PM EST
- Where
- Steuben County, 1.48 mi NNW of Moonlight Bay
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.600, -85.040
Amateur radio operators reported trees and power lines down in the Pleasant Lake area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 11 to 20, 20136 deaths · 5 injured · $654 million · 73 events
- Flash Flooding and Flood in Colorado, September 11 to 12, 20131 death · 5 events
- Heat in Illinois, September 11, 20131 death · 1 event
- Hail and Damaging Winds in Vermont, September 11 to 12, 2013$360,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, September 11, 2013$525,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, September 11, 2013$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Arkansas, September 11 to 12, 2013$114,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Pennsylvania, September 11, 2013$105,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Kentucky, September 11, 20135 injured · $18,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New York, September 11, 2013$86,000 · 50 kt wind · 8 events
- Damaging Winds in West Virginia, September 11, 2013$50,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, September 11, 2013$24,000 · 1 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 477413, 477415, 477416, 477414.